MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD LC BEAD; HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE

BIOCOMPATIBLES UK LTD LC BEAD; HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Anemia (1706); Diarrhea (1811); Fatigue (1849); Fever (1858); Gastritis (1874); Hair Loss (1877); Liver Damage/Dysfunction (1954); Nausea (1970); Vomiting (2144); Weight Changes (2607); Test Result (2695); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lc bead was reported to have been used in the treatment of this patient.Lc bead is available in the usa and is indicated for the treatment of hypervascular tumors and avms.The study design ((b)(6)) stated patients were treated with lc beads, polyvinyl alcohol microspheres with diameters of 100-300um or 300-500um, which are loaded with 100mg of doxorubicin hydrochloride and mixed with an equal volume of nonionic contrast media.Lc bead loaded with doxorubicin hydrochloride is an off-label use in the usa.The author of the article stated 1 patient was observed with post-tace syndrome which required supportive care and therefore we are reporting this case to you.All other reported events were either not related to the device (2 patients died) or were of a non-serious nature.All events are anticipated harms listed in the risk management documentation and ifu.No device malfunction was reported.No batch review was possible for this case as the batch number could not be ascertained.No product malfunction/deficiency has been identified.No corrective/preventative action has been identified.Follow-up information was requested, but has not been received to date.Should we receive any information to enable further investigations, a follow-up report will be submitted.At this time this report is considered final.(b)(4).
 
Event or Problem Description
As part btg's post market surveillance activities a review of literature article "single-centre pase ii trial of transarterial chemoembolization with drug-eluting beads for patients with unresectable hepatocellular carcinoma" author diane k reyes et al was performed.This is the published paper from study (b)(6).Twenty patients with unresectable hcc were treated with lc beads, polyvinyl alcohol microspheres with diameters of 100-300um or 300-500um, which are loaded with 100mg of doxorubicin hydrochloride and mixed with an equal volume of nonionic contrast media.They were assessed at 1 month and 3 month follow-ups.The paper described "an" serious adverse event in 1 patient with post-tace syndrome which required supportive care, two patients who died (not device related), and non-serious adverse events in 19 patients.Serious adverse events - related: a post-tace syndrome was observed only in 1 patient that required supportive care.Serious adverse events - not related: 1 patient died of multiorgan failure.The patient experienced "diarrhead" and "deydration" after deb-tace2, was treated at an outside facility with "diurectis" for persistent edema, but remained "hypovolemc" and "hdypotensive".At that time, she was placed on comfort measures.The other patient died of rapid progression of liver disease that had taken plac between the baseline inclusion assessment and the first treatment.Neither death was attributed to the deb-tace procedure.Non-serious adverse events in 19 patients: postembolization syndrome; fatigue; pain-abdomen; fever; nausea/vomiting; anemia; leukocytopenia (below grade 3); thrombocytopenia; alt/ast elevation; anorexia; weight loss; alopecia; decreased libido; diarrhea; gastroenteritis; pancreatitis; cholecystitis.Lc bead loaded with doxorubicin is an off-label application.All listed adverse events are anticipated harms associated with deb-tace and referenced in the risk management documentation and ifu.No device malfunction was reported.

Brand Name
LC BEAD
Common Device Name
HCG/KRD SINGLE USE IMPLANTABLE MEDICAL DEVICE
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key8037192
Report Number3002124543-2018-00049
Device Sequence Number1435712
Product Code KRD
UDI-Device Identifier05060116920185
UDI-Public5060116920185
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K094018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;